MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 701814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 7mm angioguard embolic capture guidewire (ecgw) system could not be prepped properly.During preparation, the filter was unable to be pulled into the deployment sheath.The device was not used on the patient and another 7mm angioguard ecgw system was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).No damage to the device was observed prior to use.Upon opening the package, the deployment sheath tip was fully seated in the filter basket introducer.During flushing, saline was noted within the coil dispenser at the green deployment sheath hub, and there was no difficulty flushing the device.The two proximal antimigration clips on the device were removed prior to attempting to load or dock the device, and the antimigration clip closest to the filter was left in place during this process.The device was not altered after deciding to discontinue its use, and no attempts beyond the original ifu preparation were made to pull on the distal tip to reset the filter basket.The device will be returned for evaluation.Addendum: product evaluation revealed that the distal tip was unraveled.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a 7mm angioguard embolic capture guidewire (ecgw) system could not be prepped properly.During preparation, the filter was unable to be pulled into the deployment sheath.The device was not used on the patient and another 7mm angioguard ecgw system was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu).No damage to the device was observed prior to use.Upon opening the package, the deployment sheath tip was fully seated in the filter basket introducer.During flushing, saline was noted within the coil dispenser at the green deployment sheath hub, and there was no difficulty flushing the device.The two proximal antimigration clips on the device were removed prior to attempting to load or dock the device, and the antimigration clip closest to the filter was left in place during this process.The device was not altered after deciding to discontinue its use, and no attempts beyond the original ifu preparation were made to pull on the distal tip to reset the filter basket.The non-sterile vtm basket, medium support, angioguard rx for us carotid was received inside a transparent plastic bag and unpacked to perform the visual evaluation.The returned components included the delivery sheath, the torquing device, and the ecgw system inserted into the delivery sheath, while the remaining components were not returned for analysis.The filter basket was deployed and observed to be expanded without any visible damage or anomalies.The guidewire was observed to be kinked at approximately 13 cm and 22 cm from the proximal end, and the ecgw system distal tip was noted to be kinked and unraveled.The filter basket was further inspected using visual inspection, confirming the membrane was intact and the filter struts did not present damage, though the distal tip remained kinked and unraveled.Functional analysis was not performed because key components related to docking of the filter basket were not returned, preventing proper functional assessment.Based on the visual evaluation, the exact cause of the kinks on the guidewire and the kinked and unraveled condition of the ecgw system distal tip could not be conclusively determined.The reported delivery system loading difficulty through the filter introducer condition was noted; however, due to the incomplete return, a definitive determination regarding the cause could not be made.The reported ¿delivery system ¿ loading (docking) difficulty¿ could not be substantiated because the affected components were not returned for analysis.The malfunction ¿distal tip (ecgw) ¿ unraveled/stretched¿ was found during the product evaluation.The exact cause of this condition cannot be found.No damage was noted to the device prior to use therefore handling factors cannot be excluded and may have been related to the difficulties encountered while attempting to load the filter basket.Users are trained to inspect for signs of damage prior to and during use, and any product with damage is not to be used.Information for safety is provided in the product labeling with the intent of making the user aware of potential risks.According to the instructions for use (ifu), ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.¿ investigations are underway to further evaluate and address findings that may be potentially manufacturing related; however, the affected components associated with this specific event were not returned for analysis, which prevented confirmatory evaluation.Although the information provided by the customer suggests a potential association, manufacturing causation for this event could not be confirmed based on the information reviewed.Therefore, this event will continue to be monitored through routine complaint trending and post-market surveillance activities.At this time, there is no evidence to support a confirmed relationship between this event and the device design or manufacturing process.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes
33014 FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key23843708
Report Number1016427-2025-00095
Device Sequence Number13251512
Product Code NTE
UDI-Device Identifier10705032056854
UDI-Public(01)10705032056854(17)260228(10)35270946
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number701814RMC
Device Lot Number35270946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7MM ANGIOGUARD ECGW SYSTEM
Patient SexUnknown